Florida, 2005

Damaging Wind in Florida, July 28, 2005

July 28, 2005 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 28, 1:30 PM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 28, 1:30 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT THU JUL 28 2005

.DISCUSSION...THE UPPER LOW NEAR 70W YESTERDAY HAS MOVED WEST
OVERNIGHT AND IS OVER THE EASTERN BAHAMAS TODAY.  THE UPPER RIDGE TO
ITS NORTH HAS BUILT SOME SO WOULD EXPECT IT TO MOVE ABOUT OVER OUR
ZONES BEFORE BECOMING ABSORBED BY THE TROUGH TO THE NORTH.  THIS
MOTION WOULD KEEP THE DRYING AND SINKING ASSOCIATED WITH THE LOW TO
THE NORTH OF OUR AREA.  SO WILL CONTINUE TO SHOW AN INCREASE IN THE
PROBABILITIES TOMORROW.  THE TROPICAL WAVE NEAR 55W SHOULD IMPACT US
ON MONDAY.  THIS WOULD BE THE DAY WE SEE THE DRYING AND SUBSIDENCE.
OTHERWISE WHAT WE PREVIOUSLY EXPECTED IS WHAT IS IN THE FORECAST.
THE SURFACE TROUGH IS STILL IN THE OBSERVATIONS TODAY BUT SHOULD BE
VERY DIFFUSE BY TOMORROW.  THEN BY SATURDAY THE SURFACE RIDGE SHOULD
BEGIN TO BUILD BACK TO OUR NORTH WITH THE WAVE COMING INTO THE AREA
ON MONDAY. WE WILL REMAIN IN AN EASTERLY FLOW PATTERN FOR THE REST
OF THE FORECAST.

&&

.MARINE...STILL RELATIVELY LIGHT WINDS UNTIL WE SEE THE APPROACH OF
THE WAVE.  WILL STILL KEEP THE SPEEDS UNDER 15 KNOTS UNTIL WE HAVE A
BETTER INDICATION OF THE STRENGTH OF THE WAVE.

&&

.FIRE WEATHER...NO CONCERNS HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  93  78  90 /  20  50  30  50
FORT LAUDERDALE  79  91  79  89 /  10  50  30  50
MIAMI            79  92  80  90 /  10  50  30  50
NAPLES           76  90  76  91 /  10  50  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 28, 3:01 AM EST, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
401 AM EDT THU JUL 28 2005

FLZ063-066>075-290800-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
355 AM EDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...MODERATE RISK OF LIGHTNING INTERIOR AND EAST...

THUNDERSTORMS:  SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON WHEN THE EAST AND WEST COAST SEA BREEZES COLLIDE OVER
THE INTERIOR OF SOUTH FLORIDA. THE THUNDERSTORMS WILL BE
SCATTERED AND WILL MOVE EASTWARD INTO THE EAST COAST METROPOLITAN
AREAS BY MID-AFTERNOON...ESPECIALLY IN BROWARD AND MIAMI-DADE
COUNTIES. A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING STRIKES,
LOCALLY VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS TO 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jul 28, 1:39 PM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT THU JUL 28 2005

FLZ067-068-072-281930-
BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-
239 PM EDT THU JUL 28 2005

AT 238 PM EDT DOPPLER RADAR IN MIAMI INDICATED STRONG THUNDERSTORMS
DEVELOPING ALONG THE EAST COAST SEA BREEZE FROM NORTHERN SECTIONS OF
PALM BEACH COUNTY SOUTH TO CORAL SPRINGS IN BROWARD COUNTY. THESE
STORMS WERE MOVING VERY SLOWLY WEST AND WILL AFFECT THIS AREA FOR
THE NEXT HOUR OR SO. THE STRONGEST STORMS WERE AFFECTING THE CITIES
OF PALM BEACH GARDENS,,,WELLINGTON AND CORAL SPRINGS.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
Special weather statement, Jul 28, 2:07 PM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
307 PM EDT THU JUL 28 2005

FLZ069-070-281930-
EASTERN COLLIER-WESTERN COLLIER-
307 PM EDT THU JUL 28 2005

...STRONG STORMS OVER COLLIER COUNTY...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 10 MILES NORTHEAST OF GOLDEN GATE. THE
STORM IS DRIFTING TOWARDS THE NORTH AND WILL AFFECT NORTH BLOCKS
GOLDEN GATE.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57
Special weather statement, Jul 28, 4:21 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT THU JUL 28 2005

FLZ074-282200-
DADE METROPOLITAN-
521 PM EDT THU JUL 28 2005

...STRONG STORMS AFFECTING WESTERN MIAMI METRO...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AFFECTING AREAS ALONG THE FLORIDA TURNPIKE
ACROSS THE WESTERN MIAMI METRO AREA. THE STRONGEST STORMS WERE
AFFECTING AREAS FROM DORAL TO KENDALE LAKES. THE STORMS WERE NEARLY
STATIONARY.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH AND POSSIBLY
PEA-SIZED HAIL. TORRENTIAL DOWNPOURS WILL OCCUR WITH RAINFALL RATES
OF 1 TO 2 INCHES AN HOUR EXPECTED. THIS WILL LEAD TO VISIBILITIES OF
LESS THAN A HALF MILE IN AREAS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57
Special weather statement, Jul 28, 4:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
545 PM EDT THU JUL 28 2005

FLZ066-282245-
HENDRY-
545 PM EDT THU JUL 28 2005

...STRONG STORMS AFFECTING NORTHERN HENDRY COUNTY.

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER NORTHERN HENDRY COUNTY. THE STRONGEST
STORMS WERE BETWEEN LA BELLE AND DEVILS GARDEN. THE STORMS WERE
MOVING WEST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS WITH THESE STORMS. A WARNING WILL BE ISSUED
IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57
Local storm report, Jul 28, 4:55 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
555 PM EDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             2 NW KENDALE LAKES      25.73N 80.44W
07/28/2005  0.50 INCH        MIAMI-DADE         FL   PUBLIC

            HALF INCH HAIL OBSERVED AT BIRD ROAD AND SW 159TH AVENUE

&&

HANDEL

The radar

The Miami radar (KAMX), 13 km away, was scanning. The volume nearest the first event began at 21:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Miami-Dade

When
July 28, 5:00 PM EST
Where
Miami-Dade County, Kendall
Measured
50 kt (58 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
25.683, -80.317

A tree was uprooted by a thunderstorm wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452042.